Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 215, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 3, 2007, 7:16 PM CDT for Travis County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2007, 7:16 PM CDT (00:16 UTC)
- Expired
- Jun 3, 2007, 8:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Travis County, TX
The radar
The Ft Hood radar (KGRK), 54 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 5:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.3 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1567 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 040016 SVREWX TXC453-040115- /O.NEW.KEWX.SV.W.0215.070604T0016Z-070604T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 716 PM CDT SUN JUN 3 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TRAVIS COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF AUSTIN... * UNTIL 815 PM CDT * AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MANOR...OR ABOUT 9 MILES EAST OF AUSTIN...AND MOVING SOUTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BERGSTROM LAT...LON 3045 9771 3029 9791 3007 9772 3032 9740 $$
3 follow-up statements
000
WWUS54 KEWX 040037
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
736 PM CDT SUN JUN 3 2007
TXC453-040115-
/O.CON.KEWX.SV.W.0215.000000T0000Z-070604T0115Z/
TRAVIS TX-
736 PM CDT SUN JUN 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR TRAVIS COUNTY...
AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES EAST OF MANOR...OR ABOUT NEAR ELGIN...MOVING
SOUTHEAST AT 15 MPH. VERY HEAVY RAINS OF ONE TO TWO INCHES CAN ALSO
BE EXPECTED WITH THESE STORMS WILL CAUSE LOCALIZED STREET FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
MORNING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3048 9758 3037 9801 3017 9773 3022 9750
3042 9739
$$000 WWUS54 KEWX 040056 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 756 PM CDT SUN JUN 3 2007 TXC453-040115- /O.CON.KEWX.SV.W.0215.000000T0000Z-070604T0115Z/ TRAVIS TX- 756 PM CDT SUN JUN 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR TRAVIS COUNTY... AT 748 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF MANOR...OR ABOUT 7 MILES SOUTHWEST OF ELGIN...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 3048 9758 3019 9762 3022 9750 3042 9739 $$
000 WWUS54 KEWX 040110 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 810 PM CDT SUN JUN 3 2007 TXC453-040120- /O.EXP.KEWX.SV.W.0215.000000T0000Z-070604T0115Z/ TRAVIS TX- 810 PM CDT SUN JUN 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR TRAVIS COUNTY WILL BE ALLOWED TO EXPIRE AT 815 PM CDT... THE SEVERE THUNDERSTORM HAS MOVED INTO BASTROP COUNTY. HOWEVER...STRONG TO SEVER THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT ACROSS SOUTH CENTRAL TEXAS. PLEASE REMAIN ALERT TO THE ONGOING DANGEROUS WEATHER SITUATION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 3048 9758 3019 9762 3022 9750 3042 9739 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:03 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 3, 7:03 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 703 PM CDT SUN JUN 3 2007 .UPDATE... HAVE ISSUED A FLASH FLOOD WATCH FOR THE NORTHERN TWO-THIRDS OF THE CWA UNTIL 7 AM CDT. PLEASE REFER TO THE SATFFAEWX PRODUCT FOR FURTHER DETAILS. THE MCS EXTENDING ACROSS CENTRAL TEXAS WILL CONTINUE TO MOVE SOUTHEASTWARD AND INTO THE HILL COUNTRY AND ADJACENT AREAS SHORTLY. MANY OF THESE THUNDERSTORMS WILL BECOME SEVERE...BUT THE SUB- SEVERE STORMS WILL STILL PRODUCE VERY HEAVY RAINFALL ACROSS THE REGION. HAVE UPDATED POPS/WX GRIDS TO BETTER REFLECT THE CURRENT AND ANTICIPATED SCENARIO. WILL LIKELY SEE SOME COLD-AIR POOLING IN THE WAKE OF THE STORMS...BUT WILL LEAVE TEMPERATURES ALONE AS THIS WILL BE A TEMPORARY FEATURE. PLEASE REMAIN ALERT TO THE ONGOING WEATHER SCENARIO THROUGHOUT THE EVENING AND OVERNIGHT. && .PREV DISCUSSION... /ISSUED 551 PM CDT SUN JUN 3 2007/ UPDATE... QUICK UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 342 UNTIL 07Z (2 AM CDT). FOR ADDITIONAL INFORMATION, PLEASE REFER TO THE WATCH PRODUCT, SATWCNEWX. PREV DISCUSSION... /ISSUED 542 PM CDT SUN JUN 3 2007/ AVIATION... A VERY ACTIVE NWLY FLOW PATTERN ALOFT WILL RESULT IN ORGANIZED CONVECTION ROLLING SOUTHEASTWARD THRU SOUTH TX. SOME STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS FOR THE NEXT 6 TO 12 HOURS. MUCH OF SOUTH CENTRAL TX AND THE HILL COUNTRY WILL BE UNDER SEVERE THUNDERSTORM OR TORNADO WATCHES TONIGHT. WITH NUMEROUS OUTFLOW BOUNDARIES ACROSS THE AREA MONDAY THE CHANCES OF SHRA/TSRA WILL CONTINUE. PREV DISCUSSION... /ISSUED 359 PM CDT SUN JUN 3 2007/ DISCUSSION... LOOKS LIKE A SERIES OF THREE IMPULSES WILL BRING ACTIVE WEATHER TO SOUTH CENTRAL TEXAS OVER THE NEXT FEW DAYS. SEVERAL OLD BOUNDARIES WILL ACT TO FOCUS THE ENERGY OF UPPER LEVEL SHORT WAVES WHICH WILL MOVE THROUGH THE LONG WAVE TROUGH WHICH IS EXTENDING FROM THE GREAT LAKES TO NORTH TEXAS. THE FIRST DISTURBANCE WILL MOVE THROUGH OUR CWA THIS EVENING. THIS WILL TRIGGER CONVECTION WHICH IS LIKELY TO BE SEVERE. MODEL SOUNDINGS ARE FORECASTING CAPE VALUES ABOVE 2000 J/KG WITH LITTLE OR NO CONVECTIVE INHIBITION AND 0-6 KM SHEAR OF 30-40 KTS. WE EXPECT THE MAIN THREAT THIS EVENING TO BE WIDESPREAD HIGH WINDS AND ISOLATED LARGE HAIL. THE UPPER LEVEL LONG WAVE WILL BE SLOW TO MOVE TO THE EAST AND THE PATTERN IS EXPECTED TO REPEAT ITSELF MONDAY NIGHT AND TUESDAY NIGHT AS A SECOND AND THIRD SHORT WAVE MOVE THROUGH. THIS WILL BRING A POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS FOR EACH OF THESE SYSTEMS. AT THIS TIME THE TUESDAY LOOKS LIKE THE BETTER CHANCE FOR PRECIP...BUT NOT NECESSARILY FOR SEVERE. BY WEDNESDAY THE UPPER TROUGH WILL HAVE SHIFTED EAST AND THE WEATHER WILL TURN BENIGN. NO CHANCE OF PRECIP WITH HIGHS NEAR TO ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 92 70 92 70 / 70 20 20 30 10 AUSTIN BERGSTROM INTL AIRPORT 70 91 68 91 68 / 60 20 20 30 10 DEL RIO INTL AIRPORT 73 91 73 94 72 / 50 20 30 30 - SAN ANTONIO INTL AIRPORT 72 91 72 89 72 / 50 20 20 50 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES: BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL... EDWARDS...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS... KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO...MEDINA...REAL... TRAVIS...UVALDE...VAL VERDE...WILLIAMSON. && 25/01
Hazardous weather outlook, Jun 3, 3:27 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 327 PM CDT SUN JUN 3 2007 TXZ171>173-183>194-202>209-217>225-228-041045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 327 PM CDT SUN JUN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT A CLUSTER OF THUNDERSTORMS WILL DEVELOP OVER WESTERN TEXAS EARLY THIS EVENING AND THEN MOVE ACROSS SOUTH CENTRAL TEXAS LATE THIS EVENING AND DURING THE OVERNIGHT HOURS. SOME OF THE THUNDERSTORMS WILL BECOME SEVERE. THE PRIMARY THREATS ARE WIDESPREAD WIND DAMAGE AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS POSSIBLE AND MAY LEAD TO SOME MINOR FLOODING. .DAYS TWO THROUGH THREE...MONDAY THROUGH TUESDAY TONIGHTS CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS EASTERN AREAS OF SOUTH CENTRAL TEXAS EARLY MONDAY MORNING. ISOLATED THUNDERSTORMS CAN BE EXPECTED ON MONDAY...THEN ANOTHER CLUSTER OR TWO OF THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL TEXAS MONDAY NIGHT INTO TUESDAY. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS POSSIBLE AND MAY LEAD TO SOME MINOR FLOODING. .DAYS FOUR THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:05 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 70 min |
| Jun 3, 7:18 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 57 min |
| Jun 3, 7:42 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 63 min |
| Jun 3, 7:50 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 55 min |
| Jun 3, 8:12 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 2 hr |
| Jun 3, 8:15 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 60 min |
| Jun 3, 8:26 PM CDT | Tornado Warning | EWX | Blanco | 34 min |
| Jun 3, 8:29 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 61 min |
| Jun 3, 8:47 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 58 min |
| Jun 3, 9:04 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Medina | 56 min |
| Jun 3, 9:07 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 53 min |
| Jun 3, 9:15 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real | 60 min |
| Jun 3, 9:16 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Guadalupe | 59 min |
| Jun 3, 9:23 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 37 min |
| Jun 3, 9:28 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales, Wilson | 62 min |
| Jun 3, 9:32 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Maverick, Zavala | 58 min |
| Jun 3, 9:37 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 53 min |
| Jun 3, 9:47 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 58 min |
| Jun 3, 9:59 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 2 hr |
| Jun 3, 10:00 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 60 min |
| Jun 3, 10:02 PM CDT | Flash Flood Warning | EWX | Bastrop | 3 hr |
| Jun 3, 10:06 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 39 min |
| Jun 3, 10:11 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Karnes | 64 min |
| Jun 3, 10:23 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 67 min |
| Jun 3, 10:27 PM CDT | Tornado Warning | EWX | Fayette | 33 min |
| Jun 3, 10:51 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick | 39 min |
| Jun 3, 10:52 PM CDT | Flash Flood Warning | EWX | Fayette | 3 hr |
| Jun 3, 10:57 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 18 min |
| Jun 4, 2:12 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 33 min |
| Jun 4, 2:18 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 27 min |
| Jun 4, 2:34 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 56 min |
| Jun 4, 2:47 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 58 min |
| Jun 4, 3:25 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 65 min |
| Jun 4, 3:42 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 63 min |
| Jun 4, 4:56 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 39 min |
| Jun 4, 6:12 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Lavaca | 48 min |
| Jun 4, 6:38 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales, Guadalupe, Wilson | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.